Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urinary tract infections

Question: UTI infection ...need answers


 TMlynarsky - Tue Nov 25, 2003 1:28 pm

[For 2 years now I have been plagued with constant uti infections. I even had a kidney infection as a result of the uti a year and a half ago. They did blood test and concluded that it was the uti that caused it and nothing else. Since then I have been geting infections on average every 3-4months. My doctor prescribed septra 2 times a day for 3 days in which I had a repeat prescription for. Septra has been discontinued here in Canada so I was given apro...do not remmeber the name but I was told it was the replacement drug. I had a reaction to it which gave me a wird skin feeling on my whole lower body. The pharmasist said it was normal to have skin irritation aswell did my doctor but this goes deeper then skin iritation. My whole vaginal area became inflamd and irritated and I ended up getting a infection in my urithra inwhich I had white ..stuff...comeing out along with a throbing feeling in my vagina. I stopped taking the medicine right away. The UTI was gone but I was left with the irritation for a week. I would appreciate any info. I do not know if I should seek out a specialist or if it is just sex that is the cause. I do typically get them after sex when I do but not all the time....P.S. I was also prescribed Macrobid once and that gave me a simalr skin reaction including a throbing feeling in my vagina. b][/b]
 Dr. Tamer Fouad - Tue Nov 25, 2003 3:42 pm

User avatar TMlynarsky,
Please specify the name of the replacement drug. It could be that the drug treated the bacterial infection but that you are now complaining of a candida (yeast) infection. I think you should seek medical attention and if the yeast infection is confirmed then an antifungal should be prescribed.
Regards,
 sisohel - Tue Nov 25, 2003 3:42 pm

Hi,
Seems you are really in trouble with your problem. I think you have a bacterial infection with superadded fungal infection which is the cause of your white secration. I would sugest you consult a gynaecologist and take a full course of antibiotics plus anti fungal medication. During the treatment period you should abstain from sex and also your partner should take a course of medication.
Best luck,
 Dr. Russell M - Wed Nov 26, 2003 8:30 am

User avatar Hi!

I was wondering if you had your urine culture and sensitivity done, and what other investigations have been done so far?

- Bill
 Liz716 - Tue Nov 23, 2004 3:05 pm

Weird... I was just prescribed septra today and i live in Canada.. I also get UTI's frequently even though I follow all the precautionary procedures.. it drives me nuts.. last time I took septra I showed some anti-biotic resistance and that sucked.... I really hope your condition gets better cause I know it really sucks...
 Gecko - Tue Aug 16, 2005 3:58 am

I have been having constant uti' for the last 3yrs and I am getting really sick of it. I would go in to my doctor at least three times or more a mouth when I first started. About a year after my docter couldnt figure out why I keep geting them back (about a month later or so) my doctor finally sent me to a urinolegest (sorry i think i spelt that wrong) and he put me on Macrodantin for 3 months and right after that sure enough it came back a week after i got off them. So I went in for testing and they said that I was fine and put me back on the same medication again for the same time. Once again it didnt work so I went back in for more testing to see if I had kidney stones but they didnt find anything. So they put me back on the same meds but for 5 months and I just got off of them and already I'm startingto get my good old uti back please help me I don't like the pain and will do anything to get rid of it.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us